MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43786
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510 k #: p050017 s002 and s003.Device evaluation: the ziv5-18-125-9-40 device of lot number c1757070 involved in this complaint was not available for evaluation.With the information provided, a document-based investigation was conducted.Document review: prior to distribution ziv5-18-125-9-40 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for ziv5-18-125-9-40 of lot number c1757070 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1757070.It should be noted that the instructions for use (ifu0043-9) states the following: ¿introduce the extra or ultra stiff wire guide (7.0 and 6.0 french [2.3 and 2.0 mm] systems accept 0.035 inch [0.89 mm] wire guide; 5.0 french [1.67 mm] system accepts 0.018 inch [0.46 mm] wire guide) through the access catheter across the distal segment of the target lesion.¿ there is evidence to suggest the user did not follow the ifu.Root cause review: a definitive root cause of the use of a non-recommended wire guide was identified from the available information.From the information provided it is known that a 0.014¿ wire guide was used with the device during the procedure.As per the ifu, a 0.018¿ wire guide is required for use with this device to ensure adequate support during advancement, deployment and withdrawal of the device during the procedure, the use of a smaller than recommended wire guide may have provided insufficient support to the device during advancement resulting in failure to cross the target lesion.From the information provided it is also known that the patient exhibited a tortuous and calcified anatomy.It is possible that this also contributed to the difficulty encountered by the user when trying to cross the lesion with the non-recommended wire guide.Summary: the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
"intervention lcia predilitation with 5x40 18lp.Inserted stent and would not cross lesion.Another pre-dilation with a 6x40 18lp and reinserted stent but still would not cross." patient outcome: did any section of the device remain inside the patient¿s body? no.Please describe the object and how it was retrieved: did the patient experience a delay or require any additional procedure due to this occurrence? no.Please specify delay or any additional procedure(s) and provide details: has the complainant reported any adverse effects on the patient due to this occurrence? no.Has the complainant reported that the product caused or contributed to the adverse effects? no.Please specify adverse effects and provide details.

Brand Name
ZILVER 518 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key12246717
Report Number3001845648-2021-00590
Device Sequence Number4599755
Product Code NIO
UDI-Device Identifier10827002437866
UDI-Public(01)10827002437866(17)230909(10)C1757070
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2023
Device Model NumberG43786
Device Catalogue NumberZIV5-18-125-9-40
Device Lot NumberC1757070
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/19/2021
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/22/2021
Initial Report FDA Received Date07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR